Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Want to advance my periods. Doctor suggested emergency contraceptive pill but haven't got periods. Kindly help.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12189 Questions
Question
Hi..I am 26 years old and getting married on 28th of this month..my period is due on 26th of this month..i wanted to prepone my periods so, as my doc suggested i took one emergency contraceptive pill(i-pill) on 17th but haven't got my periods still. Please suggest me something to get my periods as soon as possible so that it end by 28th or if its better to postpone the same now, suggest me the medication then. Kindly help.
Posted Mon, 7 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Rakhi Tayal 21 minutes later
Hello,

Thanks for posting your query.

I-pill is not helpful in pre-poning a normal period. It causes an irregular bleeding and can disturb your normal rhythmic bleeding.

Now that you are getting married on 28th, it is not possible to prepone your periods and finish them before 28th. It is best to post pone your periods now.

To delay your periods for a few days, synthetic progesterone preparations are recommended like medroxyprogesterone acetate which should be started at least five days before the expected date of your periods as these medicines take at least 72 hours to produce their complete effect.

You need to continue these tablets until the date for which you want your periods to be postponed.

I would advise you to consult your gynecologist who after ruling out all the contraindicating factors will prescribe you the agent best for you.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Want to advance my periods. Doctor suggested emergency contraceptive pill but haven't got periods. Kindly help. 2 hours later
If i take the medication for postponing my periods..will it harm me any way??
Also, as i have already taken an I-pill, is it going to create problem if now I start taking postponing medication. Also is that i-pill which seems to be a wrong medicine i have taken for this purpose will harm my cycle in future badly??
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello.

Thanks for writing again.

Taking pills to delay your periods does not cause any undue harm to the body under normal circumstances.

Taking i-pill can cause an irregular spotting in next few days and may delay your next period by a few days. If you take the medicine for postponing the periods now, the i-pill that you have taken is not likely to produce any undesirable effect. Taking i-pill only once is not going to affect your cycle badly.

Do not worry and consult your gynecologist for further prescriptions.

Hope my answer is helpful. Please accept my answer in case you do not have further queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Want to advance my periods. Doctor suggested emergency contraceptive pill but haven't got periods. Kindly help. 26 hours later
My doc has prescribed Meprate 10 mg...can you plz let me know if this medicine is fine to take.
 
 
Answered by Dr. Rakhi Tayal 8 hours later
Hello.
Meprate 10mg will help you in postponing your periods. You can take the medicine as advised to you by your gynecologist.
Wishing you a happy married life. Do accept the answer if there are no further queries.
Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor